British Skin Foundation - Elderly/Older Skin

Moderator: talkhealth

Skin Problem on Genitals

Postby Greenpug on Tue Mar 12, 2019 1:17 pm

I suffer from sebhorreic dermititis and mild psoriasis. This affects the glans of my penis and the only effective treatment seems to be with hydrocortisone cream. As soon as I stop using the cream, the condition returns within a few days. I am getting worried about using hydrocortisone so frequently as I understand that it can cause thinning of the skin in an area where the skin is already thin. I am wondering if there is any other treatment I can try? I am 69 years of age and over the years, this condition has become more persistent.
Greenpug
 
Posts: 1
Joined: Wed Sep 20, 2017 5:51 pm

Re: Skin Problem on Genitals

Postby Dr Anton Alexandroff on Fri Mar 15, 2019 12:15 am

Thank you for your question. Hydrocortisone is very weak so it should be safe to use on the genital areas in adults daily for a long time. Alternatives may include canesten cream and tacrolimus ointment, both can be prescribed by your GP and dermatologist.

I hope this is helpful.
With Best Wishes,

Dr Anton Alexandroff FRCP(UK) PhD CCT(Derm) FRSM FAAD
Consultant Dermatologist and Honorary Senior Lecturer
The British Skin Foundation Spokesperson
London, Cambridge, Leicester and Bedford

http://www.alexandroff.org.uk
Instagram your_skin_dr
Twitter your_skin_dr
Dr Anton Alexandroff
Consultant Dermatologist, Honorary Senior Lecturer & BSF spokesperson - FRCP, CCT (Derm), PhD, FRSM, FAAD

http://www.talkhealthpartnership.com/online_clinics/experts/dr_anton_alexandroff.php
User avatar
Dr Anton Alexandroff
 
Posts: 309
Joined: Tue Sep 18, 2012 9:11 am

Who is online
Users browsing this forum: No registered users and 1 guest